MAUDE Adverse Event Report: STRYKER GMBH DISTAL LATERAL FEMUR PLATE AXSOS 3 FOR LEFT FEMUR 10 HOLE / L238MM; PLATE, FIXATION, BONE

STRYKER GMBH DISTAL LATERAL FEMUR PLATE AXSOS 3 FOR LEFT FEMUR 10 HOLE / L238MM; PLATE, FIXATION, BONE
Catalog Number 627610
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As reported: "an axsos 3 distal lateral femur plate was implanted in the patient at the end of march 2023 and fractured in the patient in the week of (b)(6) 2023.The plate was removed on (b)(6) 2023 and a t2 alpha femur retrograde nail was inserted.".
 
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided in a supplemental report.
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the device was not returned for evaluation and no other evidences were provided.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
As reported: "an axsos 3 distal lateral femur plate was implanted in the patient at the end of (b)(6) 2023 and fractured in the patient in the week of (b)(6) 2023.The plate was removed on (b)(6) 2023 and a t2 alpha femur retrograde nail was inserted.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction - please refer to d9/h3, h6 (method, results & conclusion codes).The reported event could be confirmed based on the inspection performed on the returned plate.The device inspection revealed the following: the identification of the returned plate could be confirmed based on the catalog # and lot # marked.The returned implant is broken in two in the middle, at the 6th locking hole.Both parts have been returned for inspection.Microscopic images of the breakage surface give indication that the fracture originated in the anterior side of the plate.The presence of rest lines give evidence of a fatigue fracture.The shiny areas observed are a result of friction between the plate parts during the breakage.A secondary fatigue fracture could also be observed in the posterior side of the plate.Signs of a rapid fracture ("catastrophic rupture") on the posterior side also give indication that the plate broke suddenly under high load.The scratches observed on the implant's surface occurred most probably during the explantation and are most probably not directly related to the breakage.Dimensional inspection showed the plate to be according to specifications.Despite the inspection of the plate, it was not possible to determine the exact root cause of the implant's failure.X-rays and the medical records of the patient would have been necessary.Nonetheless, based on the inspection of the implant and of its manufacturing documents, any manufacturing related issue could be discarded.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any additional information is provided, the investigation will be reassessed.

Brand Name
DISTAL LATERAL FEMUR PLATE AXSOS 3 FOR LEFT FEMUR 10 HOLE / L238MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18247732
Report Number0008031020-2023-00420
Device Sequence Number20483202
Product Code HRS
UDI-Device Identifier07613252579571
UDI-Public07613252579571
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K222381
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number627610
Device Lot NumberJ21707
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/07/2023
Supplement Date Received by Manufacturer01/10/2024
10/08/2024
Initial Report FDA Received Date12/01/2023
Supplement Report FDA Received Date01/31/2024
11/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/10/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale